Alert archive / Montana / High Wind Warnings in 2019
High Wind Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 16, 2019, 2:10 PM MST. It took effect at Nov 17, 2019, 12:00 AM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2019, 2:10 PM MST (21:10 UTC)
- In effect from
- Nov 17, 2019, 12:00 AM MST
- Expired
- Nov 17, 2019, 5:00 PM MST
- In force
- 17 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
214 WWUS75 KTFX 162110 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 210 PM MST Sat Nov 16 2019 MTZ014-162215- /O.CAN.KTFX.HW.A.0009.191117T1200Z-191118T0000Z/ Central and Southern Lewis and Clark- 210 PM MST Sat Nov 16 2019 ...HIGH WIND WATCH IS CANCELLED... $$ MTZ012-013-044>046-049>051-171200- /O.UPG.KTFX.HW.A.0009.191117T1200Z-191118T0000Z/ /O.NEW.KTFX.HW.W.0010.191117T1500Z-191118T0000Z/ Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Eastern Teton- Judith Basin-Fergus- Including Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 210 PM MST Sat Nov 16 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY... * WHAT...West to Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade, Chouteau, Toole, Liberty, Eastern Pondera, Eastern Teton, Judith Basin and Fergus. * WHEN...From 8 AM to 5 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-048-171200- /O.UPG.KTFX.HW.A.0009.191117T0600Z-191118T0000Z/ /O.NEW.KTFX.HW.W.0010.191117T0700Z-191118T0000Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 210 PM MST Sat Nov 16 2019 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 80 mph. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...From midnight tonight to 5 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ010-171200- /O.UPG.KTFX.HW.A.0009.191117T0600Z-191118T0000Z/ /O.NEW.KTFX.HW.W.0010.191117T1500Z-191118T0000Z/ Eastern Glacier- Including Cut Bank 210 PM MST Sat Nov 16 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Eastern Glacier. * WHEN...From 8 AM to 5 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ054-171200- /O.NEW.KTFX.HW.W.0010.191117T1500Z-191118T0000Z/ Meagher- Including Martinsdale and White Sulphur Springs 210 PM MST Sat Nov 16 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY... * WHAT...West to Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Meagher. * WHEN...From 8 AM to 5 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
4 follow-up statements
385 WWUS75 KTFX 170852 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 152 AM MST Sun Nov 17 2019 MTZ010-012-013-044>046-049>051-054-172200- /O.CON.KTFX.HW.W.0010.191117T1500Z-191118T0000Z/ Eastern Glacier-Cascade-Chouteau-Toole-Liberty-Eastern Pondera- Eastern Teton-Judith Basin-Fergus-Meagher- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Martinsdale, and White Sulphur Springs 152 AM MST Sun Nov 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West to Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade, Chouteau, Toole, Liberty, Eastern Pondera, Eastern Teton, Judith Basin and Fergus. * WHEN...From 8 AM to 5 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-048-172200- /O.CON.KTFX.HW.W.0010.000000T0000Z-191118T0000Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 152 AM MST Sun Nov 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph, with gusts up to 80 mph. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...From midnight tonight to 5 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
621 WWUS75 KTFX 171627 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 927 AM MST Sun Nov 17 2019 MTZ009-048-180000- /O.CON.KTFX.HW.W.0010.000000T0000Z-191118T0000Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 927 AM MST Sun Nov 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 50 mph, with gusts around 75 mph occurring. * WHERE...Southern Rocky Mountain Front and Northern Rocky Mountain Front. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ010-012-013-044>046-049>051-054-180000- /O.CON.KTFX.HW.W.0010.000000T0000Z-191118T0000Z/ Eastern Glacier-Cascade-Chouteau-Toole-Liberty-Eastern Pondera- Eastern Teton-Judith Basin-Fergus-Meagher- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Martinsdale, and White Sulphur Springs 927 AM MST Sun Nov 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph, with gusts around 65 mph occurring. * WHERE...Eastern Teton, Meagher, Judith Basin, Eastern Pondera, Liberty, Toole, Eastern Glacier, Cascade, Chouteau and Fergus. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
432 WWUS75 KTFX 172109 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 209 PM MST Sun Nov 17 2019 MTZ009-010-012-013-044>046-048>051-054-180000- /O.CON.KTFX.HW.W.0010.000000T0000Z-191118T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Toole-Liberty-Eastern Pondera-Southern Rocky Mountain Front- Eastern Teton-Judith Basin-Fergus-Meagher- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Martinsdale, and White Sulphur Springs 209 PM MST Sun Nov 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph, with gusts around 65 mph occurring. * WHERE...Portions of Central and North Central Montana. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
288 WWUS75 KTFX 172347 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 447 PM MST Sun Nov 17 2019 MTZ009-010-012-013-044>046-048>051-054-180100- /O.EXP.KTFX.HW.W.0010.000000T0000Z-191118T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Toole-Liberty-Eastern Pondera-Southern Rocky Mountain Front- Eastern Teton-Judith Basin-Fergus-Meagher- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Martinsdale, and White Sulphur Springs 447 PM MST Sun Nov 17 2019 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Strong and gusty west winds will gradually diminish through the rest of this evening. Therefore the High Wind Warning will be allowed to expire at 5 PM MST. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 16, 10:59 AM MST, 3 hours 11 minutes earlier.
Area forecast discussion, Nov 16, 10:59 AM MST, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1059 AM MST Sat Nov 16 2019 ...UPDATED AVIATION SECTION... .SYNOPSIS... Scattered light rain and mountain snow showers are expected in some areas of central and southwest Montana early Saturday morning. Otherwise, fair weather prevails through Saturday afternoon. Winds will begin to increase along the Rocky Mountain Front and over the plains of North Central Montana Saturday night. A period of strong winds is expected on Sunday. && .UPDATE... The morning update has been published. An area of light rain and snow showers is currently moving through Fergus, Judith Basin and southern Chouteau Counties. Anyone traveling in these areas should be prepared of reduced visibility and potentially slippery road conditions. This activity should diminish and eventually end by early this afternoon. Then attention turns to the potential for strong winds later tonight into Sunday. The High Wind Watch for the Rocky Mountain Front will likely be upgraded to a warning with the afternoon forecast package. Currently, confidence is lower for upgrading other areas but the situation will be evaluated over the next few hours as newer model data comes in. && .AVIATION... Updated 1058 AM MST Sat Nov 16 2019 (16/18Z TAF Period) Primarily VFR conditions prevail. Areas of lower to middle level clouds will continue moving through the region for the remainder of the afternoon, which may lower CIGs to near MVFR at times. There are also a few left over isolated rain/snow showers, mostly west of KLWT but this shouldn't impact the terminals. This shower activity is expected to continue to diminish and end in a few of hours. Gusty winds are then forecast, increasing overnight into Sunday morning. Expect scattered low level wind shear and mountain wave turbulence tonight through Sunday, particularly for the central/north-central terminals. && .PREV DISCUSSION... /ISSUED 430 AM MST Sat Nov 16 2019/ Scattered light rain and mountain snow showers have been observed overnight as a shortwave disturbance moves through the region. MDT webcams do show a light accumulation of snow at MacDonald Pass. Other mountains passes through central and southwest Montana also could see a brief period of light snow through Saturday morning. Chances for precipitation decline later this morning from west to east as the wave and its associated surface front move away into eastern Montana. High temperatures today will be cooler than yesterday, but still a few degrees above average for this time of year. Surface winds begin to increase along the Rocky Mountain Front Saturday night as the surface pressure gradient strengthens. Upper level ridging collapses early Sunday. Ridgetop winds across the Northern Rockies will exceed 50 to 60 mph. Additional downslope acceleration could bring 80mph winds to the surface at favored locations along the Rocky Mountain Front on Sunday. Wind gusts of 50 to 60 mph may be possible elsewhere across North- central Montana Sunday afternoon. A High Wind Watch remains in effect for these areas. In addition to the winds, orographic lift will produce areas of precipitation along the Continental divide and over some of the central Montana ranges. Generally fair and mild conditions prevail on Monday. The next weather system arrives early Tuesday as a compact shortwave trough crosses the Pacific NW and moves toward Montana. Precipitation is likely to develop along a surface front moving into North-central Montana early Tuesday. Precipitation type is uncertain with surface temperatures in the lower to mid 30s. Snow levels drop Tuesday afternoon through Tuesday night as lower elevation rain changes over to snow. The shortwave system will move by quickly, with snow ending for most areas by early Wednesday. Initial snowfall estimates appear to be around an inch or less for lower elevations, and 3 to 8 inches over the Northern Rockies and over the Little Belt Mountains. Snow amounts at lower elevations will be strongly influenced by surface temperatures and thus, type of precipitation as either rain or snow. After this mid-week system moves away, broad ridging over the northwestern CONUS will produce a period of dry and mild weather leading through next weekend. && .PRELIMINARY POINT TEMPS/POPS... GTF 49 36 56 41 / 10 50 30 10 CTB 46 35 53 39 / 10 0 20 0 HLN 48 31 54 38 / 0 20 20 0 BZN 48 28 52 34 / 10 20 30 10 WEY 41 20 40 22 / 30 10 20 10 DLN 47 29 53 33 / 0 0 10 0 HVR 46 29 53 33 / 10 10 30 10 LWT 45 30 55 39 / 100 10 40 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Sunday afternoon Cascade...Central and Southern Lewis and Clark...Chouteau... Eastern Pondera...Eastern Teton...Fergus...Judith Basin... Liberty...Toole. High Wind Watch from this evening through Sunday afternoon Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Nov 16, 8:54 AM MST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
854 AM MST SAT NOV 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM NON-TSTM WND GST 3 SW CUT BANK 48.60N 112.37W
11/15/2019 M54 MPH GLACIER MT ASOS
ASOS STATION KCTB CUT BANK AIRPORT.
0637 PM NON-TSTM WND GST 2 SSE GEYSER 47.25N 110.48W
11/15/2019 M52 MPH JUDITH BASIN MT MESONET
MESONET STATION MTGYS 1.7 SE GEYSER (MT
DOT).
0824 PM NON-TSTM WND GST 2 SE BROWNING 48.54N 112.98W
11/15/2019 M54 MPH GLACIER MT MESONET
MESONET STATION MTBWG 2.1 SE BROWNING (MT
DOT).
0955 PM NON-TSTM WND GST 1 ENE EAST GLACIER PARK 48.45N 113.20W
11/15/2019 M56 MPH GLACIER MT MESONET
MESONET STATION MTBRN 1.3 E EAST GLACIER
PARK (MT DOT).
1052 PM NON-TSTM WND GST 7 ESE HILGER 47.22N 109.22W
11/15/2019 M57 MPH FERGUS MT MESONET
MESONET STATION JPKM8 JUDITH PEAK RAWS.
1121 PM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.36N 113.11W
11/15/2019 M68 MPH GLACIER MT MESONET
MESONET STATION DCRM8 DEEP CREEK RAWS.
0605 AM NON-TSTM WND GST 13 SSE FORESTGROVE 46.83N 108.93W
11/16/2019 M54 MPH FERGUS MT AWOS
AWOS STATION KMVH N BAR RANCH AWOS.
&&Nearby
High Wind Warnings in Montana, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.